Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 165, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2010, 12:32 AM MDT for Roosevelt County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 12:32 AM MDT (06:32 UTC)
- Expired
- Jul 15, 2010, 1:15 AM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:06 PM MDT, 9 hours 26 minutes earlier.
Area forecast discussion, Jul 14, 3:06 PM MDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MDT WED JUL 14 2010 .DISCUSSION... MADE A FEW CHANGES TO THE GRIDS THIS AFTERNOON BUT THE OVERALL THEME REMAINS. WILL PROBABLY GO AHEAD AND INCLUDE THE ISOLATED SVR THREAT ACROSS THE NORTHEAST THIS EVENING AS WE JUST ISSUED A SVR. ALSO TWEAKED THE POPS UP ACROSS PORTIONS OF THE EAST OVERNIGHT. THIS IS SUPPORTED BY BOTH THE GFS AND NAM AS THEY INDICATE SOME SORT OF FRONTAL CONVERGENCE COMBINED WITH A WEAK WAVE ALOFT. ALSO KEPT THE WARM TEMPERATURES GOING OVERNIGHT. CONFIDENCE IS HIGH THAT THE MAIN PRECIPITATION FOCUS WILL SHIFT TOWARDS THE EAST ON THURSDAY. BOTH THE GFS AND NAM SUPPORT THIS AND BOTH MODELS INDICATE ANOTHER WAVE PASSAGE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. THIS WOULD BE COMBINED WITH SOME SORT OF WEAK BOUNDARY LAYER CONVERGENCE ZONE ALONG THE INTERSTATE 25 AND 40 CORRIDORS DURING SOME PORTION OF THE DAY. WENT AHEAD AND INCREASED POPS SLIGHTLY AS A RESULT. WENT AHEAD AND ADJUSTED POP/S DOWN ACROSS THE NORTHWEST DUE TO WARMING AND DRYING ALOFT. IT APPEARS THAT ONE OF THE BIG WEATHER STORIES ON THURSDAY WILL BE THE STRENGTH OF THE UPPER HIGH AS IT REPOSITIONS ITSELF OVER WESTERN NEW MEXICO. A 597 DM HIGH WOULD PROVIDE A 2.5 TO 2.75 STANDARD DEVIATION 500 MB HEIGHT FIELD OVER NM. RIVALING IF NOT EXCEEDING THE HEIGHT FIELD NM OBSERVED BACK IN EARLY JUNE. THUS...WENT AHEAD AND ADJUSTED MAX TEMPERATURE NUMBERS UP SLIGHTLY. ESPECIALLY BEING BULLISH ACROSS THE NORTHWEST WHERE WE ARE AT THE HIGHER END OF GUIDANCE VALUES. BASED ON A CURSORY LOOK AT THE HISTORICAL RECORDS...IT APPEARS THAT FMN COULD EXCEED THE RECORD WHILE GUP...ABQ AND SAF WOULD COME CLOSE. THIS CERTAINLY BEARS WATCHING. WE ARE STILL LOOKING AT A FAIRLY DECENT GAP WIND FOR THURSDAY EVENING. THIS WILL BE CONVECTIVE LY DRIVEN AS WELL AS BASED ON THE AMOUNT OF HEAT THE VALLEY OBSERVES THURSDAY AFTERNOON. WE DECIDED TO GO A LITTLE HIGHER THAN THE GUIDANCE NUMBERS. THE CENTRAL MOUNTAIN GAP WIND MENTIONED ABOVE WILL USHER MORE FUEL FOR THUNDERSTORMS ACROSS CENTRAL AREAS AND PORTIONS OF THE WEST ON FRIDAY. WENT AHEAD AND TRENDED TEMPERATURES DOWN A FEW DEGREES ACROSS CENTRAL AREAS DUE TO THIS MOISTURE INCREASE...ESPECIALLY IN THE FORM OF CLOUD COVER DURING THE AFTERNOON AND THIS IS SUPPORTED BY GUIDANCE NUMBERS. BETWEEN A 597 TO 598 DM HEIGHT CENTER IS EXPECTED TO BE PLACED OVER NORTHEAST ARIZONA SO EXPECT ANOTHER HOT ONE ACROSS THE NORTHWEST WITH RECORD TO NEAR RECORD HIGHS. THIS IS INDICATED IN THE PROJECTED HIGH FOR FMN. IT APPEARS THAT THE HIGHEST POPS WOULD BE FOUND ACROSS CENTRAL PORTIONS OF THE FORECAST AREA INCLUDING THE REGION BETWEEN THE CENTRAL MOUNTAINS TO THE CONTINENTAL DIVIDE. WENT AHEAD AND INCREASED POPS ACCORDINGLY. AS A SIDE NOTE...THE UPPER HIGH PLACEMENT PROVIDES A NORTH TO NORTHWEST STEERING FLOW OVER ALBUQUERQUE. THIS MEANS THAT STORMS WHICH ARE EXPECTED TO FORM OVER THE JEMEZ AND SAN MATEO MOUNTAINS HAVE A BETTER CHANCE OF AFFECTING THE ABQ METRO AREA. THUS INCREASED POPS SLIGHTLY FOR THAT AREA LATE FRIDAY AFTERNOON INTO THE EVENING. THE UPPER HIGH IS EXPECTED TO WAFFLE OVER CENTRAL PORTIONS OF ARIZONA DURING THE WEEKEND. DUE TO THE LACK OF ANY SIGNIFICANT MOISTURE INFUSIONS FROM THE SOUTH OR EAST...THE THUNDERSTORM COVERAGE WOULD DECREASE AND GENERALLY FAVOR THE MOUNTAINOUS TERRAIN. THIS MEANS THAT CLOUD COVER WILL BE SLIGHTLY LESS EACH DAY AND THUS TEMPERATURES WILL WARM SLIGHTLY. BOTH MAX AND MIN TEMPERATURES ARE GENERALLY EXPECTED TO BE 5 TO 10 DEGREES ABOVE NORMAL DURING THE WEEKEND PERIOD AND RECORD TO NEAR RECORD HIGHS WOULD BE POSSIBLE ACROSS THE NORTHWEST AND PERHAPS EVEN SOME CENTRAL AREAS. CONFIDENCE STILL REMAINS MODERATE TO HIGH THAT A WEST COAST TROUGH WOULD NUDGE THE UPPER HIGH EASTWARD EVENTUALLY PLACING IT EAST OF THE STATE DURING THE TUESDAY/WEDNESDAY TIME FRAME. BOTH THE ECMWF AND GFS CONTINUE SUPPORT THIS EASTWARD UPPER HIGH MIGRATION. THIS MEANS THAT THUNDERSTORM ACTIVITY AS A WHOLE WOULD INCREASE DUE TO A MORE SIGNIFICANT MOISTURE SURGE FROM THE SOUTH. 50 && .AVIATION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCAL MVFR CIGS AND VISIBILITIES WITH SOME MOUNTAIN TOP OBSCURATIONS AND GUSTY OUTFLOWS OF 40 TO 50 MPH BOTH NEAR AND AT A DISTANCE FROM THUNDERSTORM CORES. THIS ACTIVITY WILL FAVOR THE HIGH TERRAIN AND NORTHEAST PLAINS WITH SOME ISOLATED STORMS ACROSS THE EASTERN PLAINS AS WELL. ACTIVITY TO DIMINISH AFTER MOST AREAS AFTER SUNSET. VFR MOST LOCATIONS 06Z THROUGH 18Z ON THURSDAY WITH ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THEREAFTER...WITH THE FOCUS SHIFTING TO THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE HIGH TERRAIN OF THE SOUTHWEST. CB IN TAF WITHOUT A REFERENCE TO THUNDERSTORMS REPRESENTS AN UNCERTAINTY OF THUNDERSTORM COVERAGE AT AIRPORT. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 05 && .FIRE WEATHER... HIGH PRESSURE ALOFT...CURRENTLY CENTERED OVER EAST TEXAS...WILL CONTINUE TO SUPPORT TEMPERATURES WELL ABOVE AVERAGE FOR THE NEXT SEVERAL DAYS. CHANGES IN THE POSITION OF THE UPPER HIGH WILL AFFECT THE COVERAGE OF WETTING RAIN. GOOD MOISTURE AT THE SURFACE AND INCREASED PRECIPITABLE WATER MOST LOCATIONS HAS RESULTED IN AN UPTICK OF WETTING SHOWERS AND THUNDERSTORMS TODAY...PARTICULARLY OVER THE HIGHER TERRAIN WITH THUNDERSTORMS INCREASING ACROSS THE EASTERN PLAINS. SOUNDING PROFILES SUPPORT GUSTY OUTFLOWS WITH THESE STORMS. A BACKDOOR FRONT INTO THE NORTHEAST OVERNIGHT MAY PROVIDE A FOCUS FOR LINGERING ACTIVITY THERE. OVERNIGHT RH RECOVERIES FAIR MOST AREAS EXCEPT THE EASTERN PLAINS. TEMPERATURES COOL JUST A BIT ACROSS THE EAST ON THURSDAY...COURTESY OF THE FRONT...AND CHANCES OF PRECIPITATION INCREASE FROM THE CENTRAL MOUNTAINS EAST WITH CONTINUED ACTIVITY OVER THE SOUTHWEST HIGH TERRAIN. UPPER LEVEL HIGH BUILDS TO THE WEST AND THE NORTHWEST CORNER OF THE STATE WILL REMAIN DRY. MIN RH WILL DECREASE OVER TODAYS VALUES...WITH MUCH OF THE AREA BELOW 15 PERCENT WITH SINGLE DIGIT VALUES ACROSS THE NORTHWEST PLATEAU. OVERNIGHT RH RECOVERIES STILL FAIR ACROSS THE WEST AND GOOD TO EXCELLENT EAST. BY FRIDAY...UPPER HIGH IS FORECAST TO BE NEAR THE FOUR CORNERS. THE NORTHWEST WOULD REMAIN DRY BUT THE STEERING FLOW MAY RESULT IN AN INCREASE IN WETTING RAIN ALONG AND WEST OF THE CENTRAL MOUNTAINS...INCLUDING THE RIO GRANDE VALLEY. SIMILAR SCENARIO ON SATURDAY WITH ISOLATED TO SCATTERED WETTING RAIN FORECAST FOR ALL BUT THE NORTHWEST AND SOUTHEAST ZONES. THE UPPER HIGH WEAKENS AND ELONGATES ON SUNDAY AND AN UPPER LEVEL TROUGH APPROACHES THE WEST COAST. CURRENT GRIDS SUPPORT A DECREASE IN CONVECTION ON SUNDAY AND MONDAY...WITH AN INCREASE ACROSS THE WEST ON TUESDAY AND MORE OF THE STATE ON WEDNESDAY AS THE TROUGH MOVES ONSHORE AND THE UPPER HIGH BUILDS AND TAKES UP RESIDENCE EAST OF NEW MEXICO. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 101 63 101 / 10 5 5 5 DULCE........................... 53 91 53 91 / 10 10 10 10 CUBA............................ 57 95 57 91 / 20 10 10 20 GALLUP.......................... 57 96 57 95 / 20 10 10 10 EL MORRO........................ 59 88 59 85 / 30 10 10 30 GRANTS.......................... 61 98 61 96 / 20 10 10 30 QUEMADO......................... 62 91 62 92 / 20 20 20 30 GLENWOOD........................ 66 93 66 96 / 20 20 20 30 CHAMA........................... 49 88 49 86 / 20 10 10 20 LOS ALAMOS...................... 72 90 57 89 / 20 10 10 20 PECOS........................... 58 94 57 90 / 20 30 30 50 CERRO/QUESTA.................... 54 87 51 86 / 10 10 10 30 RED RIVER....................... 52 81 53 73 / 30 20 20 30 ANGEL FIRE...................... 51 81 53 76 / 30 30 30 30 TAOS............................ 54 92 55 90 / 10 10 10 20 ESPANOLA........................ 63 97 67 96 / 20 10 10 20 SANTA FE........................ 60 94 58 92 / 20 10 10 30 SANTA FE AIRPORT................ 61 96 63 94 / 10 10 10 20 ALBUQUERQUE FOOTHILLS........... 72 96 69 96 / 10 10 10 20 ALBUQUERQUE HEIGHTS............. 72 99 72 97 / 10 10 10 20 ALBUQUERQUE VALLEY.............. 68 101 72 99 / 10 10 10 20 ALBUQUERQUE WEST MESA........... 68 100 71 98 / 10 10 10 20 LOS LUNAS....................... 70 100 71 100 / 10 10 10 20 RIO RANCHO...................... 69 100 71 98 / 10 10 10 20 SOCORRO......................... 67 102 70 99 / 20 10 10 20 SANDIA PARK/CEDAR CREST......... 61 89 61 89 / 20 20 20 40 MORIARTY/ESTANCIA............... 69 96 63 95 / 20 30 30 50 CLINES CORNERS.................. 61 90 61 89 / 20 30 30 30 GRAN QUIVIRA.................... 67 95 62 93 / 20 30 30 30 CARRIZOZO....................... 68 96 66 95 / 20 30 30 20 RUIDOSO......................... 62 86 62 83 / 20 30 30 20 CAPULIN......................... 61 85 59 84 / 40 30 30 20 RATON........................... 61 92 58 90 / 30 30 30 30 LAS VEGAS....................... 57 89 56 87 / 30 40 40 30 CLAYTON......................... 66 92 66 93 / 40 20 30 10 ROY............................. 65 88 66 87 / 30 30 30 20 CONCHAS......................... 70 97 69 97 / 20 30 30 10 SANTA ROSA...................... 68 97 68 96 / 20 30 30 10 TUCUMCARI....................... 71 96 69 97 / 20 30 30 5 CLOVIS.......................... 69 94 68 95 / 10 30 30 5 PORTALES........................ 71 94 67 95 / 10 30 30 5 FORT SUMNER..................... 73 98 68 97 / 10 30 30 10 ROSWELL......................... 73 99 68 97 / 10 20 30 5 PICACHO......................... 67 94 67 93 / 20 30 30 10 ELK............................. 62 89 63 87 / 20 30 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50/05
Hazardous weather outlook, Jul 14, 6:00 AM MDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUL 14 2010 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ERRATIC AND GUSTY WINDS TO AROUND 50 MPH MAY ACCOMPANY SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE NORTHWEST MOUNTAINS AND RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINS...WHICH COULD LEAD TO MINOR FLOODING...WILL BECOME MORE WIDESPREAD FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE NORTHEAST HIGHLANDS AND PLAINS THURSDAY AND THURSDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:02 PM MDT | Special Weather Statement | ABQ | Roosevelt | 28 min |
| Jul 14, 7:16 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 119 min |
| Jul 14, 7:48 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Jul 14, 9:29 PM MDT | Special Weather Statement | ABQ | Curry | 46 min |
| Jul 14, 10:04 PM MDT | Special Weather Statement | ABQ | 26 min | |
| Jul 14, 10:04 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 41 min |
| Jul 14, 10:16 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 119 min |
| Jul 14, 10:19 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 116 min |
| Jul 14, 10:41 PM MDT | Special Weather Statement | ABQ | Curry | 64 min |
| Jul 14, 10:42 PM MDT | Special Weather Statement | ABQ | Chaves | 63 min |
| Jul 14, 11:37 PM MDT | Special Weather Statement | ABQ | Chaves, Roosevelt | 53 min |
| Jul 14, 11:48 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, Roosevelt | 117 min |
| Jul 15, 12:20 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 115 min |
| Jul 15, 1:16 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 119 min |
| Jul 15, 2:20 PM MDT | Special Weather Statement | ABQ | Lincoln | 25 min |
| Jul 15, 3:12 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Jul 15, 4:22 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 23 min |
| Jul 15, 4:34 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Torrance | 116 min |
| Jul 15, 4:53 PM MDT | Special Weather Statement | ABQ | Guadalupe | 37 min |
| Jul 15, 4:55 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Jul 15, 5:26 PM MDT | Special Weather Statement | ABQ | Chaves | 34 min |
| Jul 15, 5:54 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.